MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the anterior artery using an indigo system separator 6 (sep6) and an indigo system aspiration catheter 6 (cat6).It was reported that there was a stenosis at the target location.During the procedure, the physician engaged the cat6 through the stenosis with force, then experienced resistance while advancing the sep6 through the cat6.While advancing the sep6 in and out of the cat6, the physician noticed under fluoroscopy that the wire distal to the bulb of the sep6 was missing; therefore, the sep6 was removed.It was reported that the broken wire of the sep6 was found on the sterilized table, and it is unknown how it ended up on the sterilized table.It was also reported the cat6 kinked while advancing through the stenosis.The procedure was completed using a new sep6 and same cat6.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the sep6 was kinked approximately 172.5 ¿ 174.0 cm from the proximal end and the separator bulb was not present.Conclusions: evaluation of the returned sep6 revealed kinks on the distal shaft and the bulb was missing.If the sep6 is repeatedly manipulated against resistance, damage such as these may occur.Evaluation of the returned cat6 revealed kinks and ovalizations on the mid-shaft.If the device is forcefully advanced against resistance, damage such as these may occur.During functional testing, resistance was experienced while attempting to advance a stainless-steel test mandrel through the cat6 due to the kink and the mandrel could not advance any further.The kink likely contributed to the resistance while advancing the sep6 during the procedure.Penumbra separators and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01107 h3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9892273
Report Number3005168196-2020-00463
Device Sequence Number2101696
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF87358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/27/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005